Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 4, 2005, 3:03 PM CDT for Ozaukee County, Washington County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 4, 2005, 3:48 PM CDT
- In force
- 45 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Ozaukee County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 11:40 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 042003 SVRMKX WIC089-131-042045- /O.NEW.KMKX.SV.W.0065.050604T2003Z-050604T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 303 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHEAST WISCONSIN OZAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 345 PM CDT * AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF SLINGER...OR ABOUT 7 MILES NORTHWEST OF SUSSEX...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JACKSON AROUND 310 PM CDT... WEST BEND AROUND 315 PM CDT... NEWBURG AROUND 325 PM CDT... FREDONIA AROUND 330 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4328 8839 4318 8818 4349 8784 4348 8812 $$ REM
2 follow-up statements
000 WWUS53 KMKX 042026 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 PM CDT SAT JUN 4 2005 WIC089-131-042045- /O.CON.KMKX.SV.W.0065.000000T0000Z-050604T2045Z/ WASHINGTON-OZAUKEE- 326 PM CDT SAT JUN 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM CDT FOR OZAUKEE AND WASHINGTON COUNTIES... AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NEWBURG...OR ABOUT NEAR WEST BEND...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WAUBEKA AND FREDONIA BY 335 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4328 8839 4318 8818 4349 8784 4348 8812 $$ WOOD
000 WWUS53 KMKX 042048 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 345 PM CDT SAT JUN 4 2005 WIC089-131-042056- /O.EXP.KMKX.SV.W.0065.000000T0000Z-050604T2045Z/ WASHINGTON-OZAUKEE- 345 PM CDT SAT JUN 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OZAUKEE AND WASHINGTON COUNTIES EXPIRES AT 345 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED TO THE WARNING FOR OZAUKEE AND WASHINGTON COUNTIES HAS WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR OZAUKEE AND WASHINGTON COUNTIES HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4328 8839 4318 8818 4349 8784 4348 8812 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:30 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 4, 2:30 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT SAT JUN 4 2005 .DISCUSSION...FORECAST FOCUS IS ON PCPN TIMING...COVERAGE AND INTENSITY DURG ACTIVE BALANCE OF THE WEEKEND. IN THE SHORT TERM...INITIAL LINE OF STORMS NOW LEAVING THE CWA. THIS LINE AND SRN EXTENSION THRU ERN IL HAS STABILIZED THE AIRMASS BHND IT AS SHOWN ON STLT LOOPS BY MININUM OF CU OVR NRN IL. SO THERE SHUD BE A BRK IN MOST OF THE CNVTV ACTION FOR AWHILE OVR SE WI. ETA BRINGS IN ANOTHER SURGE OF QPF TNGT...BUT NOT MUCH EVIDENCE OF THAT SORT OF DVLPT YET. SO WL HANG ON TO MENTION OF MORE STORMS BUT PRBLY KP IN CHC CATEG FOR MUCH OF THE NIGHT. MAIN VORT CNTR AND NEG TILT UPR TROF SWEEPS THRU TMRW. 2-4K CAPES AND -8 LIS PROGGED AHD OF ASSOCD CDFNT. SO ANOTHER ROUND OF ACTIVE WX EXPECTED...REF SWODY2. ONCE ALL THAT GETS THRU...WEATHER SETTLES DOWN FOR A TIME MON INTO TUE...BEFORE SOME WM FNTL ACTION SPRDS INTO SRN OR NRN WI LATER TUE DEPENDING ON WHICH MODEL IS CORRECT. WL BRING RN CHC BACK IN TUE P.M. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && NJ
Hazardous weather outlook, Jun 4, 4:40 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 440 AM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-051000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 440 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL THIN AND DISSIPATE THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARTS OF SOUTH CENTRAL WISCONSIN THIS MORNING. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER THERE IS A CHANCE MORE THUNDERSTORMS COULD DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND SUNDAY EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-051000- SHEBOYGAN WI TO WINTHROP HARBOR IL 440 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL THIN AND DISSIPATE THIS MORNING. THE FOG MAY REDUCE THE VISIBILITY TO LESS THAN ONE MILE FOR A TIME. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED WATER SPOUT CAN NOT BE RULED OUT. A SMALL CRAFT ADVISORY MAY BE REQUIRED ON SUNDAY DUE TO STRONG SOUTH WINDS. MORE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WEATHER.GOV/MILWAUKEE /LOWER CASE/ MBK
In the hours before
Special weather statement, Jun 4, 12:57 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1257 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-041900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1257 PM CDT SAT JUN 4 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 500 PM CDT FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... A LINE OF STORMS FROM BRODHEAD TO JANESVILLE TO BELOIT WILL MOVE NORTHEAST INTO STOUGHTON AND MILTON BY 115 PM CDT...AND INTO LAKE MILLS...JEFFERSON...FORT ATKINSON...DELAVAN...ELKHORN AND LAKE GENEVA BETWEEN 130 PM AND 200 PM CDT. STRONG GUSTY WINDS BRIEF TORRENTIAL RAINS ARE EXPECTED WITH THESE STORMS. EISE
Local storm report, Jun 4, 1:07 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
107 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM TSTM WND DMG 5 W JANESVILLE 42.68N 89.11W
06/04/2005 ROCK WI LAW ENFORCEMENT
ONE LARGE TREE DOWN.
0105 PM TSTM WND DMG EVANSVILLE 42.78N 89.30W
06/04/2005 ROCK WI LAW ENFORCEMENT
MULTIPLE LARGE TREES DOWN.
&&
BORGHOFF/GDLocal storm report, Jun 4, 1:25 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
125 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG ALBION 42.88N 89.07W
06/04/2005 DANE WI LAW ENFORCEMENT
A UTILITY POLE FELL ONTO A HOUSE. TREES DOWN.
&&
BORGHOFF/GDLocal storm report, Jun 4, 1:30 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND GST E JEFFERSON 43.01N 88.81W
06/04/2005 55 MPH JEFFERSON WI AMATEUR RADIO
&&
BORGHOFF/GDSpecial weather statement, Jun 4, 2:16 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 216 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-042000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 216 PM CDT SAT JUN 4 2005 ...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 600 PM CDT FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... A LINE OF THUNDERSTORMS...EXTENDING FROM NEAR FOX LAKE...TO NEAR OCONOMOWOC...WILL CONTINUE TO MOVE NORTHEAST AT 30 MPH. THESE STORMS WILL AFFECT A FOND DU LAC...TO WEST BEND LINE BY 300 PM CDT. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND HEAVY RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR. THESE STORMS WILL EVENTUALLY MOVE INTO SHEBOYGAN AND OZAUKEE COUNTIES LATER THIS AFTERNOON. WOOD
Local storm report, Jun 4, 2:40 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
240 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND GST UNION GROVE 42.68N 88.05W
06/04/2005 52 MPH RACINE WI MESONET
REPORTED AT UNION GROVE ELEMENTARY SCHOOL.
&&
BORGHOFF/GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:39 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 36 min |
| Jun 4, 1:08 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 54 min |
| Jun 4, 1:17 PM CDT | Tornado Warning | MKX | Jefferson | 33 min |
| Jun 4, 2:02 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 45 min |
| Jun 4, 2:12 PM CDT | Special Marine Warning | MKX | 63 min | |
| Jun 4, 2:26 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 7 min |
| Jun 4, 2:28 PM CDT | Special Marine Warning | MKX | 92 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.